Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Is my GP crazy or is this safe?  (Read 164 times)

0 Members and 1 Guest are viewing this topic.

Offline Tiredofbeingsickandtired

  • Newbie
  • *
  • Posts: 20
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Is my GP crazy or is this safe?
« on: March 25, 2014, 10:37:55 PM »
So I've been on .5mg Ativan 3x/day for over 3 months now.  Tonight I went to see my GP to talk about getting on a new antidepressant (he prescribed me Cymbalta after Effexor not working out) and also told me that he is no longer willing to support me using Ativan.  I asked him about a weaning schedule for it as I don't really want to be on it anymore either and he's saying that I cut one full pill every 15 days.  So today instead of taking 3 like I usually do, I'm just knocking the 3rd Ativan completely out.  Everything I've read online says to make a lot smaller cuts then that.  Confused as what to do!
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 4251
  • Country: au
  • Rec's: 98
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Is my GP crazy or is this safe?
« Reply #1 on: March 25, 2014, 11:24:16 PM »
told me that he is no longer willing to support me using Ativan.  I asked him about a weaning schedule for it as I don't really want to be on it anymore either and he's saying that I cut one full pill every 15 days.

Unfortunately, this is a classic example of why benzodiazepines shouldn't be used as primary, taken daily meds for anxiety. You never know when your doctor will pull the plug on them and then expect you to get off them quickly. Even worse, IMHO, he's now expecting you to wean off Ativan just as you start taking a new antidepressant which is the very time you may need it most.

Cutting back by one tablet every 15 days is probably doable given you've been on Ativan for a relatively short time, but stopping it while starting the Cymbalta may increase the degree of difficulty quite a bit. I'd dig my heals in on this and if your GP isn't willing to delay the Ativan discontinuation until you're stabilized on an effective dose of Cymbalta then ask to be referred to a psychiatrist if this is possible.

Ian



Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags:
 

Related Topics

  Subject / Started by Replies Last post
1 Replies
541 Views
Last post July 06, 2009, 02:46:12 PM
by aletam7745
1 Replies
480 Views
Last post April 27, 2010, 07:36:00 AM
by sixpack
7 Replies
595 Views
Last post March 05, 2011, 06:59:45 PM
by TheOriginalDollz
3 Replies
2704 Views
Last post April 03, 2011, 11:48:16 PM
by Mitchowsky
3 Replies
193 Views
Last post October 26, 2013, 04:28:20 PM
by insights

anything